Alert archive / Florida / Flash Flood Warnings in 2014
Flash Flood Warning 26, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Apr 30, 2014, 11:48 AM CDT for Calhoun County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2014, 11:48 AM CDT (16:48 UTC)
- Expired
- Apr 30, 2014, 2:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Calhoun County, FL
The radar
The Eglin Afb radar (KEVX), 74 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.8 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
859
WGUS52 KTAE 301648
FFWTAE
FLC013-301945-
/O.NEW.KTAE.FF.W.0026.140430T1648Z-140430T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1148 AM CDT WED APR 30 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITY OF BLOUNTSTOWN...
* UNTIL 245 PM CDT
* AT 1142 AM CDT...RADAR DETECTED AN AREA OF RAIN WITH EMBEDDED
THUNDERSTORMS MOVING ACROSS CALHOUN COUNTY. SOME OF THE RAIN IS
HEAVY AND WILL ONLY FURTHER ADD TO THE FLOODING THAT IS ALREADY
OCCURRING ACROSS THE COUNTY GIVEN THE SATURATED CONDITIONS ALREADY
IN PLACE. SEVERAL ROADS REMAINED CLOSED ACROSS THE COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLOUNTSTOWN
AIRPORT...NETTLE RIDGE...RED OAK...KENNYS MILL...HUGH CREEK...
WILLIS...SHARPSTOWN...SELMAN...SCOTTS FERRY...OCHEESEE...
MARYSVILLE...MACEDONIA...KINARD...HENDERSON MILL...FRINK...
DURHAM...CLARKSVILLE...CHIPOLA PARK...CHIPOLA...CHASON...ALTHA AND
ABE SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RISING WATER TO HIGHER GROUND! MOST FLOOD DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
REMEMBER...TURN AROUND...DON'T DROWN.
&&
LAT...LON 3055 8516 3060 8515 3060 8496 3040 8505
3028 8507 3021 8513 3022 8537 3055 8537
$$
22-BARRY1 follow-up statement
477
WGUS72 KTAE 301911
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
211 PM CDT WED APR 30 2014
FLC013-301917-
/O.CAN.KTAE.FF.W.0026.000000T0000Z-140430T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN FL-
211 PM CDT WED APR 30 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CALHOUN COUNTY IN
THE PANHANDLE OF FLORIDA...
ALTHOUGH IT CONTINUES TO RAIN ACROSS THE COUNTY...NEW FLASH FLOODING
IS NO LONGER IMMINENT. HOWEVER...STANDING WATER WILL BE VERY SLOW TO
RECEDE AND SOME ROADS WILL REMAIN CLOSED UNTIL FLOOD WATERS SUBSIDE.
A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT.
LAT...LON 3055 8516 3060 8515 3060 8496 3040 8505
3028 8507 3021 8513 3022 8537 3055 8537
$$
18-WOOLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 7:13 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Apr 30, 7:13 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
813 AM EDT Wed Apr 30 2014
.Near Term [Through Today]...
HEAVIEST RAINFALL FOR REMAINDER OF TODAY LOOKS TO BE SOUTH OF
INTERSTATE 10 IN THE FLORIDA PANHANDLE WHERE SIGNIFICANT RAINFALL
AND FLOODING OCCURRED OVERNIGHT...PARTICULARLY IN WALTON AND BAY
COUNTIES. WILL BE WATCHING THE COASTAL COUNTIES AND SLIGHTLY
INLAND FROM FRANKLIN COUNTY WESTWARD FOR THE MAIN SEVERE WEATHER
THREAT REST OF TODAY WITH MINIMAL CHANCES ELSEWHERE. EXPECT
PERIODS OF HEAVY RAINFALL MOST AREAS THIS AFTERNOON WITH RAIN
DIMINISHING IN SOUTHEAST ALABAMA COUNTIES MID AFTERNOON TO EARLY
EVENING.
&&
.Aviation...
[Through 12Z Thursday]...
THERE WILL BE WIDESPREAD MVFR/IFR CONDITIONS IN RAIN AND
SCATTERED THUNDERSTORMS ALL TERMINALS THROUGH 00Z. RAIN AND
THUNDERSTORMS WILL GRADUALLY DIMINISH AT ALL TERMINALS BETWEEN 00Z
AND 06Z EXCEPT AT KVLD WHERE SCATTERED CONVECTION WILL CONTINUE
THROUGH 12Z. IN THE WAKE OF PRECIPITATION EXPECT IFR/MVFR CIGS
WITH VSBY AOA 6SM.
&&
.Prev Discussion [417 AM EDT]...
.Short Term [Tonight Through Thursday Night]...
The closed mid-upper level slow moving low will finally eject to the
northeast and across the Great Lakes region on Thursday. Even so,
the local area will remain under deep southwest flow. The associated
surface cold front will move into our Ern zones tonight and slowly
push ESE of our CWFA on Thurs. Until then...rain chances will
continue and with saturated grounds..there will be an accompanying
flash flooding threat which is detailed below in the hydrology
section. Will go with 30-60% SW-NE POP gradient tonight...30-50%
NW-SE POP gradient on Thurs and 20-60% Thurs night
.Long Term [Friday Through Tuesday]...
The stubborn surface low that has been stuck over the CONUS for
the past few days finally begins to lift into eastern Canada by
Friday. The associated trailing cold front will finally push
through our area for good bringing with it the chance for showers
on Friday afternoon. Behind the front ridging will settle in
place. Rain chances will be minimal and southerly flow at the end
of the period will bring sticky conditions with high temperatures
in the upper 80s and dewpoints near 60.
.Marine...
Strong and gusty onshore winds over the Panhandle waters justified a
Small Craft Advisory which should end soon after sunrise. Exercise
caution level winds are expected into this morning. After the
cold front passes thru this evening, offshore winds will prevail
through the weekend until high pressure builds in the Gulf on
Sunday switching our prevailing winds out of the east.
.Fire Weather...
No fire weather concerns.
.Hydrology...
Rainfall totals so far for this event are around 2 to 4 inches
across our area with higher totals around 5 to 7 inches in the
Florida Panhandle. Through the rest of the predawn hours, the
Panhandle, SE Alabama, and SW Georgia may see another 3-5 inches
of rainfall, with noticeably lower accumulations possible in the
Big Bend and in south central Georgia. With rain continuing thru
today, flash flooding will be possible.
Flooding continues on the Suwannee River in the eastern Big Bend,
but most other rivers have receded since our previous rainfall
event. However, rainfall totals will be sufficient to bring many
rivers into minor flood stage once again and many rivers have
already begun rising again. There is uncertainty about how much the
rivers will rise, since much of the rain hasn't fallen yet.
The most up-to-date river forecast information can always be found
on our AHPS page (below).
http:/water.weather.gov/ahps2/index.php?wfo=tae.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 84 67 80 58 75 / 60 40 50 50 70
Panama City 78 63 76 59 70 / 70 40 40 50 60
Dothan 79 60 76 54 74 / 70 40 30 30 30
Albany 82 63 77 56 75 / 70 50 40 30 40
Valdosta 87 67 80 58 73 / 50 40 50 50 60
Cross City 85 69 82 63 75 / 40 30 50 60 70
Apalachicola 78 66 75 59 70 / 60 30 50 60 70
&&
.TAE Watches/Warnings/Advisories...
FL...Flash Flood Watch through this evening for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-Inland
Gulf-Inland Wakulla-Inland Walton-Jackson-Leon-Liberty-
South Walton-Washington.
High Rip Current Risk through this evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...Flash Flood Watch through this evening for Baker-Ben Hill-
Calhoun-Clay-Colquitt-Decatur-Dougherty-Early-Grady-Irwin-
Lee-Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-
Thomas-Tift-Turner-Worth.
AL...Flash Flood Watch through this evening for Coffee-Dale-Geneva-
Henry-Houston.
GM...Small Craft Advisory until 8 AM EDT this morning for Coastal
waters from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...HOLLINGSWORTH
SHORT TERM...BLOCK
LONG TERM...BARRY
AVIATION...HOLLINGSWORTH
MARINE...BLOCK
FIRE WEATHER...HOLLINGSWORTH
HYDROLOGY...BLOCKIn the hours before
Local storm report, Apr 30, 6:06 AM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
706 AM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 1 S BENNETT 30.37N 85.53W
04/30/2014 BAY FL NEWSPAPER
MULTIPLE ROADS CLOSED INCLUDING CLEAR CREEK ROAD FROM
TIMBER RUN ROAD TO ANN ELIZABETH LANE AND OAK TREE LANE.
ONE STRETCH OF ROAD HAD A THREE FOOT WASHOUT.
&&
08-LAMERSLocal storm report, Apr 30, 6:39 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
739 AM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM FLASH FLOOD PANAMA CITY AIRPORT 30.34N 85.80W
04/30/2014 BAY FL BROADCAST MEDIA
US HIGHWAY 98 IMPASSABLE DUE TO HIGH WATER.
&&
WESTONLocal storm report, Apr 30, 10:15 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1115 AM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM HAIL N SKIPPERVILLE 31.56N 85.55W
04/30/2014 E0.88 INCH DALE AL PUBLIC
NICKEL SIZED HAIL REPORTED IN SKIPPERVILLE, AL.
&&
EHLocal storm report, Apr 30, 10:39 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1139 AM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 AM TORNADO 3 ESE JACOBS 30.88N 85.36W
04/30/2014 JACKSON FL EMERGENCY MNGR
NUMEROUS TREES SNAPPED IN HALF NEAR THE INTERSECTION OF
HIGHWAY 231 AND COUNTY ROAD 162 EAST.
&&
EHLocal storm report, Apr 30, 10:58 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1158 AM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM HAIL ARITON 31.60N 85.71W
04/30/2014 M1.00 INCH DALE AL TRAINED SPOTTER
FACEBOOK PICTURE WITH HAIL STONE AND A QUARTER.
&&
FOURNIERLocal storm report, Apr 30, 11:45 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1245 PM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 AM TORNADO 3 NNW RICHTER CROSSROAD 30.88N 85.52W
04/30/2014 JACKSON FL EMERGENCY MNGR
ONE HOUSE COMPLETELY DESTORYED AT THE INTERSECTION OF 77
AND TRI COUNTY ROAD. ANOTHER HOME ON TRI COUNTY ROAD WITH
ROOF DAMAGE.
&&
EHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:27 PM CDT | River Flood Warning | TAE | Wakulla | 7 days |
| Apr 29, 10:19 PM CDT | Special Weather Statement | TAE | Walton | 56 min |
| Apr 29, 10:33 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 57 min |
| Apr 29, 10:56 PM CDT | Flash Flood Warning | TAE | Walton | 9 hr |
| Apr 29, 11:01 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 44 min |
| Apr 29, 11:20 PM CDT | River Flood Warning | TAE | Walton | 49 hr |
| Apr 29, 11:42 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 63 min |
| Apr 30, 12:04 AM CDT | Special Marine Warning | TAE | 116 min | |
| Apr 30, 12:15 AM CDT | Flash Flood Warning | TAE | Walton | 14 hr |
| Apr 30, 12:17 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 58 min |
| Apr 30, 12:31 AM CDT | Tornado Warning | TAE | Walton | 29 min |
| Apr 30, 12:35 AM CDT | Flash Flood Warning | TAE | Holmes | 6 hr |
| Apr 30, 12:46 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 44 min |
| Apr 30, 12:47 AM CDT | Tornado Warning | TAE | Walton, Washington | 28 min |
| Apr 30, 12:56 AM CDT | Special Marine Warning | TAE | 94 min | |
| Apr 30, 1:04 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton | 41 min |
| Apr 30, 1:15 AM CDT | Flash Flood Warning | TAE | Holmes, Jackson, Washington | 6 hr |
| Apr 30, 1:27 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 63 min |
| Apr 30, 1:45 AM CDT | Tornado Warning | TAE | Jackson | 30 min |
| Apr 30, 1:53 AM CDT | Tornado Warning | TAE | Jackson | 37 min |
| Apr 30, 1:57 AM CDT | Flash Flood Warning | TAE | Jackson | 6 hr |
| Apr 30, 2:06 AM CDT | Flash Flood Warning | TAE | Bay | 9 hr |
| Apr 30, 2:26 AM CDT | Severe Thunderstorm Warning | TAE | Jackson | 64 min |
| Apr 30, 2:29 AM CDT | Tornado Warning | TAE | Jackson | 31 min |
| Apr 30, 2:31 AM CDT | Severe Thunderstorm Warning | TAE | Calhoun | 44 min |
| Apr 30, 3:03 AM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 57 min |
| Apr 30, 3:08 AM CDT | Flash Flood Warning | TAE | Calhoun | 9 hr |
| Apr 30, 3:30 AM CDT | Special Marine Warning | TAE | 90 min | |
| Apr 30, 3:35 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Walton | 40 min |
| Apr 30, 3:41 AM CDT | Severe Thunderstorm Warning | TAE | Gadsden | 64 min |
| Apr 30, 3:58 AM CDT | Flash Flood Warning | TAE | Gadsden, Liberty | 6 hr |
| Apr 30, 5:02 AM CDT | Flash Flood Warning | TAE | Bay, Calhoun | 6 hr |
| Apr 30, 5:18 AM CDT | Special Marine Warning | TAE | 87 min | |
| Apr 30, 6:21 AM CDT | Special Marine Warning | TAE | 114 min | |
| Apr 30, 6:45 AM CDT | Special Marine Warning | TAE | 60 min | |
| Apr 30, 8:20 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Gulf | 40 min |
| Apr 30, 8:27 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Apr 30, 8:32 AM CDT | Areal Flood Warning | TAE | Jackson | 3 hr |
| Apr 30, 8:46 AM CDT | Areal Flood Warning | TAE | Washington | 3 hr |
| Apr 30, 8:55 AM CDT | River Flood Warning | TAE | Jackson | 3 days |
| Apr 30, 8:55 AM CDT | River Flood Warning | TAE | Calhoun | 8 days |
| Apr 30, 8:56 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Franklin, Gulf | 34 min |
| Apr 30, 11:01 AM CDT | Flash Flood Warning | TAE | Bay, Gulf | 4 hr |
| Apr 30, 11:21 AM CDT | Flash Flood Warning | TAE | Jackson, Washington | 4 hr |
| Apr 30, 12:05 PM CDT | Wind Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 6 more | 5 hr |
Nearby
Flash Flood Warnings in Florida, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.